Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Riverton, WY

March 17, 20124 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Mar 17, 2012, 2:50 AM MDT for 4 counties in Wyoming. It took effect at Mar 17, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 2:50 AM MDT (08:50 UTC)
In effect from
Mar 17, 2012, 12:00 PM MDT
Expired
Mar 17, 2012, 7:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 63 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2859 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WWUS85 KRIW 170850
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 AM MDT SAT MAR 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.A COMBINATION OF RECORD HIGH TEMPERATURES...DECREASING MINIMUM
RHS AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE STORM SYSTEM WILL
LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS BY THIS AFTERNOON.
RED FLAG CONDITIONS WILL BE BORDERLINE THIS AFTERNOON...WINDS WILL
REMAIN IN THE 20 TO 35 MPH RANGE...HOWEVER MINIMUM RHS ARE NOT
EXPECTED TO DROP TO OR BELOW 15 PERCENT.

WYZ280-281-171700-
/O.UPG.KRIW.FW.A.0001.120317T1800Z-120318T0100Z/
/O.NEW.KRIW.FW.W.0001.120317T1800Z-120318T0100Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
250 AM MDT SAT MAR 17 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
280 AND 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WINDS...SOUTH 20 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED TO
  FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME
  OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
953 
WWUS85 KRIW 171658
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1058 AM MDT SAT MAR 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.A COMBINATION OF NEAR RECORD HIGH TEMPERATURES...DECREASING
RELATIVE HUMIDITY AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE
STORM SYSTEM WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS
BY THIS AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON
WITH STRONG WINDS...AND LOW MINIMUM RELATIVE HUMIDITY.

WYZ280-281-180100-
/O.CON.KRIW.FW.W.0001.120317T1800Z-120318T0100Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
1058 AM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND
281...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED 
  TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY 
  BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
412 
WWUS85 KRIW 171921
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
121 PM MDT SAT MAR 17 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.A COMBINATION OF NEAR RECORD HIGH TEMPERATURES...DECREASING
RELATIVE HUMIDITY AND GUSTY WINDS DEVELOPING AHEAD OF A LARGE
STORM SYSTEM WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS
BY THIS AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED THIS
AFTERNOON WITH STRONG WINDS...AND LOW MINIMUM RELATIVE HUMIDITY.

WYZ289-180100-
/O.EXA.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
121 PM MDT SAT MAR 17 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 289.

* WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS OF NATRONA AND SOUTHERN FREMONT COUNTIES ARE
  URGED TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY
  QUICKLY BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ279-180100-
/O.EXA.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
121 PM MDT SAT MAR 17 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS OF SWEETWATER COUNTY ARE URGED TO FORGO
  OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY BECOME OUT
  OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-281-180100-
/O.CON.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
121 PM MDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND
281...

* AFFECTED AREA...FIRE WEATHER ZONES 280 AND 281.

* WINDS...SOUTH 25 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RESIDENTS OF NATRONA AND JOHNSON COUNTIES ARE URGED 
  TO FORGO OUTDOOR BURNING ACTIVITIES TODAY. FIRES MAY QUICKLY 
  BECOME OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
554 
WWUS85 KRIW 180114
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
714 PM MDT SAT MAR 17 2012

...RED FLAG WARNING HAS EXPIRED OVER SOUTHERN AND EASTERN WYOMING...

.THE RELATIVE HUMIDITY HAS INCREASED AND THE WINDS HAVE DECREASED
OVER SOUTHERN AND EASTERN WYOMING. THEREFORE THE RED FLAG WARNING
WAS ALLOWED TO EXPIRE.

WYZ279>281-289-180215-
/O.EXP.KRIW.FW.W.0001.000000T0000Z-120318T0100Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
714 PM MDT SAT MAR 17 2012

...RED FLAG WARNING HAS EXPIRED FOR SOUTHERN AND EASTERN WYOMING INCLUDING
FIRE WEATHER ZONES 279...280...281 AND 289...

THE RELATIVE HUMIDITY WILL CONTINUE TO INCREASE FOR THE REST OF
THE EVENING ALONG WITH CONTINUED DECREASING WINDS.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 16, 11:58 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 16, 11:58 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1158 PM MDT FRI MAR 16 2012

.SHORT TERM...TONIGHT THROUGH MONDAY

A FEW SHOWERS HAVE MOVED INTO WESTERN WYOMING THIS
AFTERNOON...WITH LIGHT RAIN BEGINNING TO FALL AROUND JACKSON AT
230 PM. MEANWHILE...EAST OF THE DIVIDE WELL ABOVE NORMAL
TEMPERATURES...WITH DRY CONDITIONS CONTINUE. RECORD HIGH
TEMPERATURES WILL BE IN JEOPARDY BOTH THIS AFTERNOON AND SATURDAY
BEFORE A CHANGE IN THE PATTERN IMPACTS THE COWBOY STATE.

A DEEP PACIFIC TROUGH IS CURRENTLY DIGGING SOUTH IN THE EASTERN
PACIFIC UNDER THE INFLUENCE OF A 170KT JET...THIS CONTINUES TO
AMPLIFY THE RIDGE ACROSS THE CENTRAL CONUS. MODELS ARE IN GOOD
AGREEMENT THAT AS THIS TROUGH SLOWLY PROGRESSES EAST
SATURDAY...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE
STATE...BRINGING BREEZY TO WINDY CONDITIONS...ESPECIALLY EAST OF
THE DIVIDE. THESE WINDS WILL COMBINE WITH NEAR RECORD
TEMPERATURES...MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND
20S...AND SUFFICIENT DRY FUELS TO WARRANT THE ISSUANCE OF A FIRE
WEATHER WATCH FOR SATURDAY AFTERNOON AND EARLY EVENING. WEAK
SHORTWAVES WILL CONTINUE TO EJECT EAST FROM THE PRIMARY TROUGH
THROUGH SATURDAY AND COMBINE WITH THE MOIST PACIFIC AIR MASS...TO
BRING A CONTINUED CHANCE OF PRECIPITATION ACROSS THE WESTERN
MOUNTAINS THROUGH SATURDAY...WITH DAYTIME SNOW LEVELS REMAINING
ELEVATED AROUND 8000 FEET...AND DROPPING TO 6500-7500 FEET DURING
THE OVERNIGHT HOURS. AS THE FLOW BACKS AND BECOMES MORE
SOUTHERLY...IT WILL BECOME LESS FAVORABLE FOR SIGNIFICANT SNOW
ACCUMULATION ACROSS THE WESTERN MOUNTAINS...THUS HAVE SLIGHTLY
REDUCED QPF VALUES. HOWEVER...MID LEVEL COLD AIR ADVECTION WILL
ALLOW FOR SLIGHTLY NEGATIVE LIFTED INDICES AND SMALL CAPE VALUES
SATURDAY AFTERNOON...OPENING THE DOOR FOR ISOLATED THUNDERSTORMS
ACROSS WESTERN WYOMING. LATEST MODEL GUIDANCE REDUCES THUNDERSTORM
PROBABILITIES FOR SATURDAY NIGHT...THUS HAVE REMOVED MENTION IN
THE OVERNIGHT HOURS.

THE MAIN TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN
WYOMING EARLY SUNDAY MORNING...DROPPING SNOW LEVELS BELOW THE VALLEY
FLOORS...AND INCREASING THE CHANCE OF SNOW ACROSS THE SOUTHWEST.
THIS FRONT WILL SLIDE EAST OF THE DIVIDE SUNDAY INTO SUNDAY
EVENING...SPREADING SHOWERS AND MUCH COOLER TEMPERATURES EAST OF
THE DIVIDE. OVERNIGHT LOWS EAST OF THE DIVIDE WILL LIKELY DROP
INTO THE MID 20S EAST OF THE DIVIDE AND INTO THE SINGLE DIGITS AND
TEENS IN THE WEST. THE MAIN TROUGH THEN SPLITS IN IN TWO...WITH
THE LEADING MID LEVEL CIRCULATION FORECAST TO MOVE NORTHEAST
ACROSS THE NORTHWEST PORTION OF THE STATE EARLY MONDAY...WITH THE
SECOND FOLLOWING CLOSE BEHIND. THESE CIRCULATIONS WILL INCREASE
THE CHANCE OF PRECIP ACROSS THE NORTHERN PORTION OF THE STATE
MONDAY INTO MONDAY NIGHT.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

A BROAD COMPLEX LONG WAVE TROUGH WILL CONTINUE TO RAKE ACROSS THE
INTERMOUNTAIN WEST INTO THE PLAINS EARLY IN THE PERIOD. A WIDESPREAD
CHANCE OF PRECIPITATION EXISTS ACROSS THE AREA MONDAY NIGHT AS THE
COLD POOL ALOFT SETTLES IN AND MAINTAINS AN UNSTABLE AIR MASS...IN
ADDITION TO A SECONDARY REINFORCING SHORT WAVE TROUGH ON THE BACK
SIDE OF THE MAIN TROUGH...THE BACK SIDE OF THE MAIN TROUGH SHIFTS
FLOW MORE TO THE WNW AND THEREFORE THE PRECIPITATION FOCUS BACK TO
THE WESTERN MOUNTAINS BY TUESDAY.

A COLDER AIR MASS MOVES IN WITH THE TROUGH...BELOW AVERAGE
TEMPERATURES ARE EXPECTED TUESDAY WITH SOME RECOVERY BY WEDNESDAY AS
WARMER AIR MOVES IN WITH THE RIDGING BEHIND THE TROUGH.

AS THE SOUTHERN CUT OFF LOW MEANDERS ACROSS THE SOUTH CENTRAL STATES
WEDNESDAY AND THURSDAY...GLOBAL MODELS ARE IN DECENT AGREEMENT
WITH HAVING A TROUGH PUSH EAST ACROSS THE EASTERN PACIFIC TO JUST
OFF THE WEST COAST BY WEDNESDAY NIGHT. THIS TROUGH IS PROJECTED TO
MOVE VERY LITTLE ON THURSDAY AND FRIDAY AS RIDGING SURGES NORTH FROM
MEXICO AND WELL INTO THE NORTHERN TIER STATES BY FRIDAY EVENING
...THEREBY BLOCKING THE TROUGHS PROGRESSION AND BRINGING ABOVE
NORMAL TEMPERATURES BACK TO THE AREA FOR THURSDAY AND FRIDAY.

&&

.AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE...A MOIST SW FLOW WILL CONTINUE INTO THE TETON
RANGE AND VCNTY KJAC OVERNIGHT ALONG WITH SCT MVFR
-SHSN/-SHRA...SNOW LEVELS REMAINING NEAR 8KFT.  A DECREASE IN
ACTIVITY IS EXPECTED 12Z-18Z SAT.  AN INCREASINGLY MOIST AND
UNSTABLE SOUTHERLY FLOW WILL DEVELOP SATURDAY AFTERNOON SPREADING
SCT -SHRA AND ISOLD -TSRA NORTH...VCNTY AND WEST OF A KEVW-KBPI-KJAC
LINE WITH ACTIVITY REMAINING MORE ISOLD EAST OF THIS LINE.  A COLD
FRONT WILL PUSH INTO THE AREA AFTER 09Z SUNDAY RESULTING IN SNOW
LEVELS LOWERING TO VALLEY FLOORS AND MORE WIDESPREAD MVFR...AREAS OF
IFR CONDITIONS SPREADING EAST THROUGH SUNDAY MORNING.

EAST OF THE DIVIDE...A STRENGTHENING SOUTHERLY FLOW WILL BRING GUSTY
SOUTHERLY SFC WIND 20-30KT WITH GUSTS TO 40KT ACROSS MOST AREAS 18Z
SAT-02Z SUN.  THE SFC WINDS WILL SUBSIDE AFTER 02Z
SUN...DECOUPLING FROM THE STRONGER WINDS ALOFT...RESULTING IN
AREAS OF LLWS.   OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH MAINLY SCT-BKN MID AND HIGH CLOUDS.

&&

.FIRE WEATHER...

VERY DRY...BREEZY AND WARM CONDITIONS WILL CONTINUE EAST OF THE
DIVIDE THIS EVENING. SATURDAY AFTERNOON WILL BE WORSE...WITH MINIMUM
RHS EXPECTED TO DROP WELL INTO THE TEENS IN JOHNSON AND NATRONA
COUNTIES...WITH MID TO UPPER TEENS EXPECTED IN FREMONT AND EASTERN
SWEETWATER COUNTIES. THE WINDS WILL ALSO BE ELEVATED...WITH THE
STRONGEST WINDS AND LOWEST RHS EXPECTED IN NATRONA COUNTY AND
SOUTHERN JOHNSON COUNTY. THIS COMBINATION HAS LED TO THE ISSUANCE OF
A FIRE WEATHER WATCH IN THESE AREAS FOR SATURDAY AFTERNOON. A COLD
FRONT WILL SWEEP THROUGH FROM WEST TO EAST ON SUNDAY...WHICH SHOULD
ALLOW RELATIVE HUMIDITIES TO MODERATE.

LIGHT AND OCCASIONALLY MODERATE RAIN AND SNOW WILL CONTINUE IN
THE FAR WEST TONIGHT. RAIN AND SNOW AND EVEN SOME ISOLATED
THUNDERSTORMS WILL OCCUR SATURDAY AS THE FLOW BACKS FROM WEST
SOUTHWEST TO SOUTHERLY AHEAD OF AN APPROACHING STRONG PACIFIC COLD
FRONT. ON SUNDAY PRECIPITATION WILL SPILL OVER TO AREAS EAST OF
THE DIVIDE WITH THE MOST PRECIPITATION REMAINING IN THE WEST. HIGH
TEMPERATURES WILL BE A FEW DEGREES COOLER IN THE WEST SUNDAY AND
UP TO 10 TO 15 DEGREES COOLER EAST OF THE DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING BELOW 500 FEET FOR THE WYZ280-281.

&&

SHORT TERM...WOLCOTT
LONG TERM...C.BAKER/ALLEN
AVIATION...AEM
FIRE WEATHER...ALLEN
Hazardous weather outlook, Mar 16, 4:00 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT FRI MAR 16 2012

WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 16, 9:15 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
915 PM MDT FRI MAR 16 2012

WYZ003>006-171500-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
915 PM MDT FRI MAR 16 2012

...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY...

DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP
LATE SATURDAY MORNING THROUGH SUNSET.   SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE BIG HORN BASIN
SATURDAY AFTERNOON.  THE COMBINATION OF LOW HUMIDITY AND GUSTY SOUTH
WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS THE LOWER
ELEVATIONS EAST OF THE DIVIDE ON SATURDAY. RESIDENTS ARE ENCOURAGED
TO USE EXTREME CAUTION IF PLANNING ANY BURNING ACTIVITIES ON
SATURDAY.  OPERATORS OF HIGH PROFILE AND LIGHTWEIGHT VEHICLES SHOULD
BE ESPECIALLY ALERT FOR AREAS OF STRONG CROSSWIND ALONG EAST WEST
ROUTES.

WYZ017-018-171500-
LANDER FOOTHILLS-WIND RIVER BASIN-
915 PM MDT FRI MAR 16 2012

...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY...

DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP
LATE SATURDAY MORNING THROUGH SUNSET.   SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE WIND RIVER
BASIN SATURDAY AFTERNOON.  THE COMBINATION OF LOW HUMIDITY AND GUSTY
SOUTH WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS WIND
RIVER BASIN. RESIDENTS ARE ENCOURAGED TO USE EXTREME CAUTION IF
PLANNING ANY BURNING ACTIVITIES ON SATURDAY. OPERATORS OF HIGH
PROFILE AND LIGHTWEIGHT VEHICLES SHOULD BE ESPECIALLY ALERT FOR AREAS
OF STRONG CROSSWIND ALONG EAST WEST ROUTES.

WYZ019-030-171500-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
915 PM MDT FRI MAR 16 2012

...VERY WINDY WITH ELEVATED FIRE DANGER ON SATURDAY...

DRY...WINDY...AND UNSEASONABLY WARM CONDITIONS WILL REDEVELOP
LATE SATURDAY MORNING THROUGH SUNSET.   SOUTH WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS EASTERN SWEETWATER
COUNTY LATE SATURDAY MORNING THROUGH THE AFTERNOON.  MOTORISTS
ALONG INTERSTATE 80...ESPECIALLY OPERATORS OF LIGHTWEIGHT AND HIGH
PROFILE VEHICLES...SHOULD BE PREPARED FOR AREAS OF STRONG
CROSSWIND.  THE COMBINATION OF LOW HUMIDITY AND GUSTY SOUTH
WINDS...WILL ELEVATE FIRE WEATHER BEHAVIOR ACROSS THE AREA AS
WELL.

AEM

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.